Alert archive / Alabama / Tornado Warnings in 2007
Tornado Warning 14, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Jan 7, 2007, 3:10 PM CST for Montgomery County, Alabama. It was in force for 17 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 7, 2007, 3:10 PM CST (21:10 UTC)
- Expired
- Jan 7, 2007, 3:27 PM CST
- In force
- 17 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Montgomery County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 7, 3:20 PM CST | TORNADO | 2 Ne Montgomery, AL | POSSIBLE TORNADO TOUCH DOWN NEAR THE SHERATON HEIGHTS APARTMENTS. THIS LOCATION IS CLOSE TO THE INTERSECTION OF US HIGHWAY 231 AND NORTHERN BLVD. SEVERAL PEOPLE WITNESSED THE TORNADO BUT LITLLE IF ANY DAMAGE WAS REPORTED. |
| Jan 7, 3:20 PM CST | TORNADO | 2 Nw Montgomery, AL | UNCONFIRMED REPORT OF POSSIBLE TORNADO IN THE AREA OF SHERATON HEIGHTS APARTMENTS. REPORT FROM LOCAL PD. |
| Jan 7, 3:27 PM CST | FUNNEL CLOUD | 2 Ne Montgomery, AL | FUNNEL CLOUD SPOTTED NEAR THE SHERATON HEIGHTS APARTMENTS. THIS LOCATION IS CLOSE TO THE INTERSECTION OF US HIGHWAY 231 AND NORTHERN BLVD. SEVERAL PEOPLE WITNESSED THE FUNNEL CLOUD WITH ONLY MINOR TREE DAMAGE REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 12:26 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 446 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 072111
TORBMX
ALC101-072145-
/O.NEW.KBMX.TO.W.0014.070107T2110Z-070107T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
310 PM CST SUN JAN 7 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
NORTH MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA
THIS INCLUDES THE CITY OF MONTGOMERY
* UNTIL 345 PM CST
* AT 309 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
MONTGOMERY...MOVING NORTHEAST AT 35 MPH.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.
LAT...LON 3239 8644 3229 8634 3240 8616 3248 8627
3242 8629 3241 8638
$$2 follow-up statements
000
WWUS54 KBMX 072120
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
320 PM CST SUN JAN 7 2007
ALC101-072145-
/O.CON.KBMX.TO.W.0014.000000T0000Z-070107T2145Z/
MONTGOMERY AL-
320 PM CST SUN JAN 7 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CST FOR NORTH
CENTRAL MONTGOMERY COUNTY...
AT 317 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER EXTREME NORTH
CENTRAL MONTGOMERY COUNTY...OR ABOUT 6 MILES NORTHEAST OF
MONTGOMERY...MOVING NORTHEAST AT 35 MPH.
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CST
SUNDAY EVENING FOR SOUTHEASTERN ALABAMA.
LAT...LON 3242 8626 3240 8623 3242 8616 3248 8627
3242 8629 3244 8626
$$
STEFKOVICH000
WWUS54 KBMX 072127
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
327 PM CST SUN JAN 7 2007
ALC101-072137-
/O.CAN.KBMX.TO.W.0014.000000T0000Z-070107T2145Z/
MONTGOMERY AL-
327 PM CST SUN JAN 7 2007
...THE TORNADO WARNING FOR NORTH CENTRAL MONTGOMERY COUNTY IS
CANCELLED...
AT 327 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED
AREAS...THUS THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CST
SUNDAY EVENING FOR SOUTHEASTERN ALABAMA.
LAT...LON 3242 8626 3240 8623 3242 8616 3248 8627
3242 8629 3244 8626
$$
STEFKOVICH+What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Jan 7, 2:39 PM CST, 31 minutes earlier.
Area forecast discussion, Jan 7, 2:39 PM CST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 239 PM CST SUN JAN 7 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... AT 20Z A LINE OF THUNDERSTORMS WAS MOVING ACROSS CENTRAL ALABAMA EXTENDING FROM ONEONTA TO BIRMINGHAM TO SELMA. THE COLD FRONT ASSOCIATED WITH THIS LINE OF STORMS IS JUST TO THE WEST. THERE IS 60 PLUS DEGREE DEW POINTS ASSOCIATED WITH THIS FRONT ALL ACROSS CENTRAL ALABAMA. AT ANB AT 20Z IT WAS 71 OVER 66 AND AT TOI IT WAS 72 OVER 68. SEVERE STORMS ALONG AND SOUTH OF THE INTERSTATE 20/59 CORRIDOR WILL BE POSSIBLE THROUGH 8 PM TONIGHT. THE SAVING FACTOR COULD BE THAT IS IS QUITE WARM ALOFT KEEPING THE INSTABILITY IN CHECK. ONCE THE FRONT EXITS THE AREA TOMORROW MORNING MORE STABLE AND COOLER AIR WILL FILTER IN AS HIGH PRESSURE BUILDS ACROSS THE SOUTHEAST. TONIGHT...STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS EVENING AND WILL HAVE CATEGORICAL POPS FOR THE EAST TO SLIGHT CHANCE WEST. THERE WILL BE GUSTY WINDS ON THE BACK SIDE OF THIS FRONT AND IT WILL BE CLOSE TO LAKE WIND ADVISORY CRITERIA LATE TONIGHT AND TOMORROW. AS OF THIS TIME WILL ALLOW THE EVENING SHIFT AND MIDNIGHT SHIFT TO RE-EVALUATE THE NEED TO ISSUE A LAKE WIND ADVISORY. STARTING TOMORROW IT WILL BE DRY THROUGH WEDNESDAY NIGHT. CLOUDS WILL CLEAR OUT TOMORROW LEAVING A TEMPERATURE FORECAST. A SECONDARY DRY FRONT WILL MOVE THROUGH MONDAY NIGHT. MORNING LOWS WEDNESDAY MORNING WILL BE THE COLDEST IN A WHILE WITH MOST LOCATIONS GOING BELOW FREEZING. .LONG TERM...THURSDAY THROUGH SUNDAY... THE HIGH PRESSURE THAT HAS BEEN ACROSS THE SOUTHEAST WILL SLIDE EAST ON THURSDAY AS THE NEXT STORM SYSTEM SLOWLY MOVES OUT OF THE ROCKIES. GOOD SOUTHWEST FLOW WILL BE PRESENT ACROSS CENTRAL ALABAMA. THERE WILL BE A SLIGHT CHANCE FOR SHOWERS STARTING THURSDAY NIGHT AS THE ATMOSPHERE BECOMES MORE MOIST FROM THE TOP DOWN. STARTING SATURDAY WILL INCREASE THE RAIN TO CHANCE AS THE FRONT MOVES INTO WESTERN ALABAMA. ADDED ISOLATED THUNDERSTORMS FOR SATURDAY NIGHT AND SUNDAY WITH THE COLD FRONT. DIDN/T GO FAR FROM GUIDANCE FOR TEMPERATURES. && .AVIATION...18Z DISCUSSION. COLD FRONT APPROACHING TCL AS OF 18Z. ITS EASTWARD PROGRESSION MIGHT BE A LITTLE FASTER THAN ORIGINALLY ANTICIPATED...SO A FASTER ARRIVAL AND DEPARTURE TIME OF THUNDERSTORMS THAN PREVIOUS TAFS. POST FRONTAL SHOWERS NOT THAT EXPANSIVE MAYBE 75 TO 100 MILES BEHIND THE FRONT. THIS GENERAL TREND SHOULD CONTINUE THROUGHOUT THE EVENT. ADDITIONALLY...SURFACE WINDS HAVE INCREASED ENOUGH TO REMOVE WIND SHEAR. IN SHORT...IFR TO MVFR CONDITIONS EXPECTED THROUGH AT LEAST 10Z WITH CLEARING BY 15Z. THERE IS ABOUT A TWO HOUR WINDOW AS THE FRONT PASSES BY EACH LOCATION FOR THUNDERSTORMS...THEN LIGHT SHOWERS FOLLOWED BY A SLOW CLEARING PROCESS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 39 51 29 49 28 / 60 0 0 0 0 ANNISTON 45 51 31 51 25 / 80 0 0 0 0 BIRMINGHAM 40 49 32 53 28 / 60 0 0 0 0 TUSCALOOSA 42 55 32 54 29 / 50 0 0 0 0 CALERA 43 52 34 52 28 / 70 0 0 0 0 AUBURN 46 54 34 52 27 / 90 0 0 0 0 MONTGOMERY 45 56 31 57 27 / 90 0 0 0 0 TROY 46 56 29 54 30 / 90 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 80/80/88
In the hours before
Special weather statement, Jan 7, 12:15 PM CST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1215 PM CST SUN JAN 7 2007 ALZ031-071845- GREENE- 1215 PM CST SUN JAN 7 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GREENE COUNTY UNTIL 1245 PM CST... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1212 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER CLINTON...MOVING NORTHEAST AT 45 MPH. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CLINTON...UNION AND MANTUA THROUGH 1245 PM CST. THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.
Special weather statement, Jan 7, 12:35 PM CST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1235 PM CST SUN JAN 7 2007 ALZ023-071915- TUSCALOOSA- 1235 PM CST SUN JAN 7 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA COUNTY UNTIL 115 PM CST... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1233 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER NORTHPORT...MOVING NORTHEAST AT 40 MPH. ANOTHER STRONG THUNDERTORM WILL MOVE INTO SOUTHWEST TUSCALOOSA COUNTY. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR FOSTERS...TUSCALOOSA... NORTHPORT...HOLT AND KELLERMAN THROUGH 115 PM CST. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND MINOR FLOODING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Special weather statement, Jan 7, 12:54 PM CST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1254 PM CST SUN JAN 7 2007 ALZ030-031-071945- GREENE-SUMTER- 1254 PM CST SUN JAN 7 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SUMTER AND GREENE COUNTIES UNTIL 145 PM CST... ...WINDS 35 TO 45 MILES AN HOUR ARE LIKELY FROM APPROACHING THUNDERSTORMS... ...LOCALLY HEAVY RAINFALL IS LIKELY FROM APPROACHING THUNDERSTORMS... AT 1250 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM CLINTON TO 8 MILES SOUTHWEST OF YORK... MOVING NORTHEAST AT 45 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR YORK... GAINESVILLE...LIVINGSTON...EPES...CLINTON...BOLIGEE AND EUTAW THROUGH 145 PM CST. THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.
Special weather statement, Jan 7, 1:13 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 113 PM CST SUN JAN 7 2007 ALZ024-072000- JEFFERSON- 113 PM CST SUN JAN 7 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON COUNTY UNTIL 200 PM CST... ...WINDS 35 TO 45 MILES AN HOUR ARE LIKELY FROM APPROACHING THUNDERSTORMS... ...LOCALLY HEAVY RAINFALL IS LIKELY FROM APPROACHING THUNDERSTORMS... AT 111 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM KIMBERLY TO 9 MILES NORTHWEST OF NORTH JOHNS...MOVING EAST NORTHEST AT 25 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR KIMBERLY...MORRIS...MAYTOWN...GRAYSVILLE...CARDIFF...BROOKSIDE... ADAMSVILLE AND SYLVAN SPRINGS THROUGH 200 PM CST. THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 1:01 PM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 29 min |
| Jan 7, 1:29 PM CST | Severe Thunderstorm Warning | BMX | Jefferson | 34 min |
| Jan 7, 3:20 PM CST | Tornado Warning | BMX | Elmore | 25 min |
| Jan 7, 3:22 PM CST | Severe Thunderstorm Warning | BMX | Talladega | 23 min |
| Jan 7, 3:41 PM CST | Tornado Warning | BMX | Elmore | 19 min |
| Jan 7, 3:44 PM CST | Tornado Warning | BMX | Clay | 31 min |
| Jan 7, 3:52 PM CST | Tornado Warning | BMX | Tallapoosa | 23 min |
| Jan 7, 4:15 PM CST | Tornado Warning | BMX | Chambers | 45 min |
| Jan 7, 4:15 PM CST | Tornado Warning | BMX | Tallapoosa | 15 min |
| Jan 7, 4:53 PM CST | Flash Flood Warning | BMX | Pike | 3 hr |
| Jan 7, 4:53 PM CST | Flash Flood Warning | BMX | Autauga, Bullock, Elmore, Fayette, Jefferson, Lamar and 8 more | 233 days |
| Jan 7, 4:59 PM CST | Tornado Warning | BMX | Chambers | 16 min |
| Jan 7, 5:53 PM CST | Severe Thunderstorm Warning | BMX | Macon | 52 min |
| Jan 7, 5:56 PM CST | Tornado Warning | BMX | Macon | 18 min |
Nearby
Tornado Warnings in Alabama, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.